舌下腺癌に対するフルオロウラシルとの多剤併用化学療法中に発症した白質脳症の1例 [in Japanese] A case of leukoencephalopathy associated with antineoplastic combined chemotherapy including fluorouracil for sublingual gland carcinoma [in Japanese]
Access this Article
Search this Article
We describe a 48-year-old man with an adenoid cystic carcinoma of the floor of the mouth in whom leukoencephalopathy developed as a side effect of fluorouracil (5-FU <SUP>®</SUP>). He suddenly lost consciousness, and convulsive seizures and ataxia developed during antineoplastic combined chemotherapy including 5-FU<SUP>®</SUP>. Brain MRI showed a high-signal-intensity lesion involving the white matter bilaterally and symmetrically. Seven weeks after the cessation of 5-FU<SUP>®</SUP>, the neurologic symptoms subsided. Although the mechanism of leukoencephalopathy remains to be elucidated, clinicians should be aware of the possibility of leukoencephalopathy occurring as an adverse neurologic effect of 5-FU<SUP>®</SUP>.
- Journal of Oral Surgery Society of Japan
Journal of Oral Surgery Society of Japan 50(8), 507-509, 2004-08-20
Japanese Society of Oral and Maxillofacial Surgeons